Tagged: 

Viewing 17 reply threads
  • Author
    Posts
    • #25322
      Barbara
      Participant

      Are you taking Clonazapan? For which symptom? Recently I have heard negative comments in respect to taking it for anxiety? All comments appreciated.

    • #25324
      Jacqueline Schuster
      Participant

      My husband takes clonazapan every night.  His physical movements have decreased to almost 0.  It helps him to sleep which has been a huge problem for him.  He can now sleep 5-6 hours at night which I am very grateful for.’

    • #25325
      Cynthia Ball
      Participant

      My husband began taking it approx 3 mths ago.  He takes .025 at bedtime to alleviate violent, vivid dreams.  It is the lowest dosage you can get, dissolves under the tongue.  He also adds 10 mg of melatonin.  Any increase in the clonazepam leaves him in a total fog all day.  I didn’t know it was used to treat anxiety, as well.

      • #25328
        Barbara
        Participant

        I don’t think it should be. I am also on lowest dose. Will speak with my dr. Thanks.

    • #25327
      Barbara
      Participant

      Yes, it does help for sleep. Unfortunately, it makes me a zombie during the day. Thanks for your comment.

    • #25332
      Jorge O Mariscal
      Participant

      Hi: I’ve taken Clonazapan 0.25.mg at night. I have found it very helpful to fall and stay asleep. I don’t experience fog in the morning at that dose. it can be helpful for anxiety. Occasionally used it for long flights.

      Two drawbacks:

      1. it can be addictive

      2. it is a muscle relaxer so it can increase sleep apnea.

    • #25343
      William R
      Participant

      I have tried Clonazepam in the past. The sleep was great and I was appreciative for that.  The reason I quit was it also causes constipation which I already had enough of.  Hope this helps someone.

    • #25344
      Leon Celnik
      Participant

      I’ve been using 5 drops of Clonazepam almost every night for the last 5 years. I don’t know if its adictive, but right now I can’t sleep without it. In fact, when I’m overexcited or nervous, I can’t sleep at all. I think that it has all to do with my PD, more than the drug.

      • #25401
        Barbara
        Participant

        Have heard it is very addictive. No solution but to try something else. Thanks for your input.

    • #25354
      Barbara Ford
      Participant

      My neurologist said it causes brain fog in women over 70.  I didn’t realize I had brain fog until it was gone.

      • #25402
        Barbara
        Participant

        Am experiencing brain fog. Thanks.

    • #25355
      Judy Cimala
      Participant

      Years ago my husband started acting out his dreams usually violently. He had a sleep test and they found out he had REM Sleep Behavior Disorder. The doctor put him on Clonazapan. He has been on it for years. He takes a 1mg every night at bedtime. It has been a great drug for him. He is never groggy or tired the next day.  The doctor back then told him that he may possibly get PD some day. The sleep behavior disorder is a possible indicator of future PD. He was diagnosed with PD a year ago. I have also taken Clonazapan for anxiety. It has been a great drug for us.

       

      • #25365
        Katherine
        Participant

        Wonderful to hear!

    • #25357
      Katherine
      Participant

      I take 0.5 mg every night at bedtime. I sleep like a baby, and have no sleep-associated problems. I started taking it 25 years ago, along with an antidepressant, to help with sleep. Some people might find that it adversely affects their balance in the daytime, so it wouldn’t be safe for them to take. In addition, as we age, our body is slower to clear medications. As a result, a smaller dose — e.g. 0.25 mg — might be safer for some people. Also, if necessary, Clonazepam can even be stretch to every other day, because it has a long “half-life” (it stays in the body for longer than 24 hours). Hope this helps.

    • #25359
      Jody Kearns
      Participant

      I have been y’all it for about 6 weeks

      I take it to help me sleep It helps a little not as much as you thought it

      would

      i take 1mg

      I tried to increase the dose but then I was groggy the next day

    • #25361
      Leon Celnik
      Participant

      During some time, I decreased the dose of nightly Clonazepam and my dreams (nightmares) got so real, I couldn’t differentiate the reality from the fantasy, even shouting and sweating. So right now, I’m convinced that I must have this drug daily. The problem, my neurologist says, is the PD.

      • #25364
        Katherine
        Participant

        If the symptoms were not present when you were taking the Clonazepam, but started when the medication was discontinued, I think that the medication WAS treating your PARKINSON’S. I don’t understand why your doctor thinks it’s “either/or”. Why stop a drug if it was blocking some of the miserable CNS (Central Nervous System) symptoms of PD? I’m a doctor (retired), with one of my Internships in Neurology (granted, 40 years ago!) I practiced as a Psychiatrist for more than 30 years. Feel free to tell him/her that, as far I understand the problem, there is no reason for you to stop the Clonazepam. [Just FYI: I have Parkinson’s AND I take Clonazepam, and sleep like a baby. No nightmares, no nocturnal movements. May also be worth mentioning to him/her.]

        • #25415
          Laurie
          Participant

          As a doctor, maybe you can shed light on my dilemma. See my note below. I become tolerant to one amount and then I have to increase. Now I’m on 1 mg after starting on 1/2 mg. months ago. It’s very helpful for my anxiety, sleep and movements, but I’m afraid I’ll have to keep taking more eventually.

    • #25373
      Roxanne Self
      Participant

      I have taken Clonazepam for years. I was dx in 2011. Unfortunately now I have to quit taking it. Very difficult, as I have become addicted to it. It has made all kinds of symptoms to come back including sleep disruption. I would say be careful with it. Follow directions carefully. It is awfully easy to take a little more when sleeping is goes away. If this happens tell your doctor. They may want you to try something else.

    • #25376
      Patricia McCormick
      Participant

      I’ve taken Clonazepam for about 9 years now for anxiety. I didn’t realize I had PD at the time. I wasn’t diagnosed until 2020. I’ve never been sleepy from it the next day. It does help me sleep, but PD wakes me up every two hours all through the night from urinary frequency.

    • #25381
      Mary Evslins
      Participant

      I took Clonazapam so that I would not act out my dreams and hit and yell in my sleep. I have REM sleep disorder and it helped a lot.

      It, however, made me too sleepy during the next day so my doctor switched me to Lorazepam which is not so long lasting and helps only a little less with the sleep issues.

    • #25403
      Barbara
      Participant

      Thanks. All opinions help.

    • #25414
      Laurie
      Participant

      I’ve had chronic insomnia for years before I was diagnosed with PD. Then when I got the diagnosis I was very anxious and never had that level of anxiety before. I fell off my bed one time and landed on the floor while dreaming I was running (another PD symptom). I started taking Temazepam but my Dr said that Clonazepan would work better for me as it helps support GABA neurotransmitter and it helps with the jerky movements and falling when sleeping. So I started with .5 mg. That has worked well but after awhile my body adjusts to the amount and now I’m on 1 mg. So you build tolerance and it is addictive. I don’t feel groggy, and I’m no longer falling off the bed, and I don’t have anxiety. I just hope I don’t have to keep taking more.

      • #25420
        Barbara
        Participant

        I’m also trying to keep my dosage low. Thanks

      • #25421
        Barbara
        Participant

        I’m also trying to keep my dosage low.

    • #25417
      Robert
      Participant

      I was having awful nightmares. Very physical, lots of “punching out” and violent movement. Now I take 250mcg every night just before sleep and the nightmares and violent movements have stopped. However, I have noticed that if I introduce any new medication or new supplements that work on the brain I will get one or two nights of mild nightmares. As far as helping with my poor sleeping pattern is concerned it doesn’t help at all.

Viewing 17 reply threads
  • You must be logged in to reply to this topic.

©2022 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending

Log in with your credentials

or    

Forgot your details?

Create Account